MAUDE Adverse Event Report: Abbott Medical Epic Max Valve (Aortic); Heart-Valve, Non-Allograft Tissue

Abbott Medical Epic Max Valve (Aortic); Heart-Valve, Non-Allograft Tissue
Model Number EMAX-25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Anemia (1706); Hypoxia (1918); Pneumonia (2011)
Date of Event 05/29/2026
Type of Reportable Event Serious Injury
Event or Problem Description
(b)(4) - sh device registry, patient site id: (b)(6).\ \ it was reported that on (b)(6) 2026, a 25mm epic max valve was chosen for implant.Post-procedure, patient showed good progression the first few hours but subsequently developed non-ventilator associated pneumonia on (b)(6) 2026 due to h.Influenza.Patient had abundant purulent secretions with a significant increase in acute phase reactants and consolidation in the right lung base.Patient was reintubated on (b)(6) 2026.It was reported the patient initially presented with persistent hypoxemia.A bronchoscopy was performed with bronchoalveolar lavage and a positive pcr test for h.Influenza.Medication, including antibiotics, were administered from (b)(6) 2026 through (b)(6) 2026.The patient status was reported recovered and extubated on (b)(6) 2026.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.

Brand Name
Epic Max Valve (Aortic)
Common Device Name
Heart-Valve, Non-Allograft Tissue
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
St. Jude Medical Ltda. Reg#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50099612
Report Number2135147-2026-05233
Device Sequence Number10368101
Product Code LWR
UDI-Device Identifier05415067045454
UDI-Public(01)05415067045454(17)290908
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEMAX-25
Device Catalogue NumberEMAX-25
Device Lot NumberBR00055674
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2026
Initial Report FDA Received Date07/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale
Patient Weight228 LB